Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 29, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 10, 2006, 10:18 AM CDT for Brazos County, Burleson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2006, 10:18 AM CDT (15:18 UTC)
- Expired
- Oct 10, 2006, 11:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazos County, TX, Burleson County, TX
The radar
The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 6:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 101522
TORHGX
TXC041-051-101600-
/O.NEW.KHGX.TO.W.0029.061010T1518Z-061010T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1018 AM CDT TUE OCT 10 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
BURLESON COUNTY IN SOUTHEAST TEXAS
BRAZOS COUNTY IN SOUTHEAST TEXAS
* UNTIL 1100 AM CDT
* AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
SEVERE THUNDERSTORM CAPABLE OF PRODUCING TORNADOES. ONE OF THESE STORMS
WAS NEAR SNOOK... AND THE OTHER WAS MOVING INTO BURLESON COUNTY FROM
THE VICINITY OF DIME BOX. BOTH STORMS WERE MOVING EAST AT NEAR 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
EASTERN BRAZOS COUNTY...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
A TORNADO WATCH IS IN EFFECT UNTIL 1 PM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3079 9618 3065 9618 3063 9619 3052 9614
3043 9613 3042 9614 3042 9623 3034 9662
3047 9676 3079 9618
$$1 follow-up statement
000
WWUS54 KHGX 101550
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1049 AM CDT TUE OCT 10 2006
TXC041-101559-
/O.CAN.KHGX.TO.W.0029.000000T0000Z-061010T1600Z/
BRAZOS TX-
1049 AM CDT TUE OCT 10 2006
...THE TORNADO WARNING FOR BRAZOS COUNTY HAS BEEN CANCELLED...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3059 9643 3055 9641 3055 9636 3049 9633
3048 9634 3045 9629 3042 9629 3036 9661
3047 9674 3049 9674 3062 9649
$$
TXC051-101600-
/O.CON.KHGX.TO.W.0029.000000T0000Z-061010T1600Z/
BURLESON TX-
1049 AM CDT TUE OCT 10 2006
...A TORNADO WARNING CONTINUES FOR BURLESON COUNTY UNTIL 1100 AM
CDT...
AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST SOUTH OF SNOOK
MOVING EAST AT 30 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.
A TORNADO WATCH IS IN EFFECT UNTIL 2 PM CDT FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3059 9643 3055 9641 3055 9636 3049 9633
3048 9634 3045 9629 3042 9629 3036 9661
3047 9674 3049 9674 3062 9649
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 10, 9:48 AM CDT, 30 minutes earlier.
Area forecast discussion, Oct 10, 9:48 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 948 AM CDT TUE OCT 10 2006 .DISCUSSION... ONLY MINOR ADJUSTMENTS ARE BEING MADE TO THE CURRENT FORECAST. THE CONVECTIVE COMPLEX WHICH IS MOVING EAST-NORTHEAST ACROSS THE NW ZONES WILL EXPAND LATER THIS AFTERNOON WITH ADDITIONAL STORMS EXPECTED TO DEVELOP ACROSS AREAS SE OF THE MCS. BUMPED POPS UP ACROSS THE NORTH AND PORTIONS OF THE CENTRAL ZONES FOR THIS AFT. ALSO LOWERED TEMPS A FEW DEGREES ACROSS N/NW AREAS AND RAISED TEMPS A LITTLE ACROSS THE SW ZONES. STILL LOOKS LIKE THERE WILL BE A SVR THREAT TODAY...LOW-LEVEL SHEAR IS IMPRESSIVE IN THE VICINITY OF THE SECONDARY WF BOUNDARY WHICH IS LOCATED FROM NEAR CLL TO IAH. COULD ALSO SEE SOME HAIL AND STRAIGHT LINE WINDS. LOCALLY HVY RAINFALL IS ALSO A POSSIBILITY WHERE TRAINING OCCURS. HWO HAS A GOOD HANDLE ON THIS POSSIBILITY WITH LOCALLY 4 INCHES POSSIBLE. 33 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 10, 6:00 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT TUE OCT 10 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 600 AM CDT TUE OCT 10 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. DUE TO INCREASING WIND SHEAR IN THE ATMOSPHERE...A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE ISOLATED TORNADOES AND DAMAGING WINDS...WITH A LESSER THREAT OF HAIL. THE SEVERE WEATHER THREAT IS EXPECTED TO BEGIN MID TO LATE MORNING ACROSS THE NORTHWEST COUNTIES OF SOUTHEAST TEXAS...SPREADING TO THE REST OF THE AREA MIDDAY TO EARLY AFTERNOON. IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STORMS TODAY. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING OF STREETS...FEEDER ROADS...AND OTHER LOW SPOTS WILL BE POSSIBLE. HOWEVER...THE FAST MOVEMENT OF THE SYSTEM SHOULD PRECLUDE SIGNIFICANT FLOODING. BY TONIGHT...THUNDERSTORMS WILL BE CONFINED MAINLY TO THE SOUTHERN AND EASTERN PORTIONS OF SOUTHEAST TEXAS. THE SEVERE WEATHER THREAT SHOULD END EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Special weather statement, Oct 10, 9:40 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 940 AM CDT TUE OCT 10 2006 TXZ195-196-101545- BURLESON-BRAZOS- INCLUDING THE CITIES OF...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN 940 AM CDT TUE OCT 10 2006 ...STRONG THUNDERSTORMS MOVING INTO BURLESON AND BRAZOS COUNTIES... STRONG THUNDERSTORMS MOVING EAST AT 30 MPH WILL AFFECT NORTHERN BURLESON AND BRAZOS COUNTIES. THE STRONGEST STORMS WERE MOVING INTO CHRIESMAN AT 930 AM AND WILL PUSH ACROSS CALDWELL BY 945 AM AND AFFECT LOCATIONS ALONG AND WEST OF HIGHWAY 21. THE STORMS ARE EXPECTED TO AFFECT THE BRYAN-COLLEGE STATION AREA BY 1015 AM. GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 2 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:45 AM CDT | Tornado Warning | HGX | Burleson | 30 min |
| Oct 10, 10:33 AM CDT | Severe Thunderstorm Warning | HGX | Washington | 42 min |
| Oct 10, 11:36 AM CDT | Tornado Warning | HGX | Waller, Washington | 39 min |
| Oct 10, 11:59 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| Oct 10, 12:38 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 52 min |
| Oct 10, 12:53 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 37 min |
| Oct 10, 1:05 PM CDT | Special Marine Warning | HGX | 115 min | |
| Oct 10, 1:11 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 10, 1:19 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 41 min |
| Oct 10, 2:07 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 23 min |
| Oct 10, 2:52 PM CDT | Special Marine Warning | HGX | 53 min | |
| Oct 10, 3:10 PM CDT | Special Marine Warning | HGX | 2 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.